Tennessee, 2019Damaging Wind in Tennessee, July 6, 2019
July 6, 2019 · NWS OHX · 1 event in 1 county or zone
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon hours on July 6. One storm produced considerable wind damage across Franklin in Williamson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon hours on July 6. One storm produced considerable wind damage across Franklin in Williamson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 6, 12:30 PM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 6, 12:30 PM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
130 PM CDT Sat Jul 6 2019
.DISCUSSION...
Convection has begun to develop just within the past hour, mainly
along the Tennessee River. The morning sounding from OHX shows
less stability than yesterday, with a slightly negative LI, low
CAPE, and decreasing mid-level lapse rates. However, this is being
compensated for by a shortwave positioned to our immediate west.
In addition, the surface obs show a frontal boundary about to
enter Middle Tennessee from the northwest. Both these features
will push through the mid state during the night, which means
storms will increase throughout the afternoon and into this
evening before the atmosphere starts to dry out. The best chance
for convection tomorrow will be along the Cumberland Plateau, and
then POP's diminish Monday and Tuesday before the next surface
boundary brings another round of active weather on Wednesday and
Thursday. It appears that once this cold front passes through, we
will fully dry out with a long-awaited rain-free period at the end
of next week and possibly into the weekend. Temperatures now
through Monday will stay close to seasonal normals, but the drier
air Tuesday and Wednesday will mean fewer clouds and a brief
warming trend. At this time, the SPC is not calling for severe
storms for Middle Tennessee in its convective outlook for days
1-3, nor in the extended outlook for days 4-8.
&&
.AVIATION...
18Z TAF DISCUSSION.
Another active afternoon, into early evening is expected.
Area storms already popping expected to increase over much
of the mid-state 20-23Z. Storms are likely to dissipate
this evening but a weak front will drop down across the
area overnight. While this boundary not expected to be overly
active, but there is a good chance MVFR CIGs and patchy fog
develop overnight, and hang around around 13-14z or so.
Improvement expected after that.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 73 89 71 91 71 / 30 50 20 20 10
Clarksville 72 88 69 89 68 / 30 40 20 20 10
Crossville 68 84 67 85 66 / 40 60 30 20 10
Columbia 71 89 70 91 69 / 30 50 20 20 10
Lawrenceburg 71 88 70 91 69 / 30 50 20 20 10
Waverly 71 89 70 90 69 / 30 40 20 20 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......08
AVIATION........07
Hazardous weather outlook, Jul 6, 4:00 AM CST, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Sat Jul 6 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-071000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Sat Jul 6 2019
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
A few strong storms will be possible this afternoon and evening.
The main threats will be strong winds and heavy rainfall.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
11
In the hours before
Special weather statement, Jul 6, 12:17 PM CST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
117 PM CDT Sat Jul 6 2019
TNZ056-058-093-094-061900-
Lawrence TN-Wayne TN-Lewis TN-Perry TN-
117 PM CDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...WAYNE...
WESTERN LAWRENCE AND SOUTHEASTERN PERRY COUNTIES UNTIL 200 PM CDT...
At 117 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Linden to 9 miles southeast of Cherokee.
Movement was east at 25 mph.
Pea size hail will be possible with these storms.
Locations impacted include...
Waynesboro, Linden, Loretto, Collinwood, St. Joseph, Westpoint, Iron
City, Cypress Inn, Flatwoods and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3550 8744 3501 8740 3501 8798 3561 8794
TIME...MOT...LOC 1817Z 269DEG 49KT 3554 8789 3464 8788
FB
Special weather statement, Jul 6, 12:55 PM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
155 PM CDT Sat Jul 6 2019
TNZ056>058-061930-
Hickman TN-Lewis TN-Perry TN-
155 PM CDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...EAST CENTRAL PERRY AND
SOUTHWESTERN HICKMAN COUNTIES UNTIL 230 PM CDT...
At 155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hohenwald, moving east at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hohenwald, Gordonsburg and Kimmins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3568 8743 3546 8733 3546 8765 3547 8765
3547 8769 3548 8771 3564 8774
TIME...MOT...LOC 1855Z 261DEG 16KT 3557 8764
FBSpecial weather statement, Jul 6, 1:32 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
232 PM CDT Sat Jul 6 2019
TNZ057-058-060-062015-
Hickman TN-Lewis TN-Maury TN-
232 PM CDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEWIS...MAURY AND
SOUTHEASTERN HICKMAN COUNTIES UNTIL 315 PM CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Hohenwald, moving east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Columbia, Spring Hill, Mount Pleasant, Santa Fe, Gordonsburg,
Culleoka, Hampshire, Williamsport and I-65 East Of Columbia.
This includes Interstate 65 between mile markers 36 and 47.
LAT...LON 3569 8755 3579 8701 3577 8697 3578 8696
3577 8695 3578 8693 3576 8694 3575 8692
3553 8685 3550 8687 3552 8688 3550 8688
3547 8692 3545 8733 3546 8733 3546 8745
3544 8745 3544 8749
TIME...MOT...LOC 1932Z 262DEG 29KT 3554 8742
FBSpecial weather statement, Jul 6, 2:33 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
333 PM CDT Sat Jul 6 2019
TNZ027-059-060-062115-
Williamson TN-Davidson TN-Maury TN-
333 PM CDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...NORTH
CENTRAL MAURY AND CENTRAL WILLIAMSON COUNTIES UNTIL 415 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Fairview, or 14 miles west of Franklin, moving
east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Franklin, Brentwood, Forest Hills, Oak Hill, Belle Meade, Thompson's
Station, Fairview, Bellevue, Leipers Fork and Natchez Trace At
Highway 96.
This includes the following highways...
Interstate 65 between mile markers 60 and 74.
Interstate 840 between mile markers 7 and 29.
LAT...LON 3612 8682 3585 8671 3577 8714 3593 8720
3594 8720 3594 8721 3595 8720
TIME...MOT...LOC 2033Z 251DEG 20KT 3589 8709
FBThunderstorm Wind, Williamson
- When
- July 6, 2:58 PM CST
- Where
- Williamson County, Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.920, -86.900
Several Twitter reports and photos showed scattered trees were blown down across Franklin, with one tree falling onto a vehicle.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 6 to 7, 20194 deaths · 4 events
- Hail and Damaging Winds in Pennsylvania, July 6, 20191 death · 2 injured · $23,000 · 52 kt wind · 18 events
- Flood in Colorado, July 6, 20191 death · 1 event
- Flash Flood and Flooding in Massachusetts, July 6, 20192 injured · $404,000 · 61 kt wind · 23 events
- Flash Flooding in Pennsylvania, July 6, 2019$885,000 · 4 events
- Flash Flood and Flood in Michigan, July 6, 2019$895,000 · 2 events
- Flash Flooding and Damaging Winds in Pennsylvania, July 6, 2019$41,000 · 50 kt wind · 25 events
- Tornadoes and Hail in Wyoming, July 6, 2019EF1 · 18 events
- Flash Flooding and Damaging Winds in Ohio, July 6, 2019$25,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strikes in Florida, July 6 to 7, 2019$20,000 · 50 kt wind · 8 events
- Flash Flooding and Flooding in Ohio, July 6, 2019$13,000 · 50 kt wind · 15 events
- High Surf in Hawaii, July 6 to 9, 201918 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 846874.